I was just prescribed 50 mg of zoloft a week ago. I have experienced alot of the side effects, such as nasua, stomach cramps, headaches, loss of appetite, quivers, and loss of keeping an erection. Im wondering if I took a half of one, would that help in the decrease of the side effects im expericing?
You have to discuss this with your psychiatrist. Maybe this will go away, maybe it won't, but don't set doses by yourself -- changing doses can cause side effects as well. Some meds just aren't the best for a particular individual, but it takes a few weeks to learn that. Also you need to decide if medication is necessary -- sometimes people and many docs jump for the magic pills when the problems aren't that serious. You'll find better support for this on the depression or anxiety forums.
Hello countryboy105, My advice is to go back to your doctor. It's obvious to me the zoloft is not working for you. These side effects that you describe, nausea, stomach cramps, headaches, loss of appetite, quivers, loss of keeping an erection. These are enough reasons to ask your doctor to take you off the zoloft and put you on another medication. But you can't just stop the medication yourself or cut back on the dosage. That could be very dangerous. I've heard that Wellbutrin, an antidepressant has the least amount of side effects. That's what I take to handle my tendencies toward depression. I took zoloft a long time ago for a short period ot time. Actually , only 2 days. I hated the stuff. It made me feel very ill. When I slept, zoloft gave me horrible nightmares too. I went back to my doctor. I described to her the side effects I was experiencing. She agree she would take me off the zoloft. She put me on another medication. I felt much better. Good luck.
One week is not enough time to know if an antidepressant works or not, it takes four to six weeks. Any of them can have those side effects, any of them might not -- it depends on the person. They are all common side effects, they may go away, they may not. Many of these are not associated with wellbutrin, but if the problem is anxiety wellbutrin is very stimulating and isn't recommended for anxiety. So given we don't know what's going on here, we should be cautious about telling somebody what drug to take, though I think it's open season on questioning the overprescribing of drugs in general.
And to the post, yes, most psychiatrists taper you up slowly on the drug to minimize side effects just as they taper you off slowly to minimize withdrawal. If you're just put on a high dose to start with, your doctor probably isn't well versed in these medications.
I think you misunderstood my suggestion to countryboy105. I wasn't telling him to take Wellbutrin instead of Zoloft. I was just mentioning that my family
doctor told me that Wellbutrin has the least amount of side effects compared to other antidepressants. Countryboy105 didn't mention why he
has been prescribed Zoloft. His reasons are personal. I wasn't aware that
Zoloft was prescribed for people who have anxiety issues.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.